Volume 6, issue 4 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15, 1 issue

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Small genus knots in lens spaces have small bridge number

Kenneth L Baker

Algebraic & Geometric Topology 6 (2006) 1519–1621

arXiv: math.GT/0612427

Abstract

In a lens space X of order r a knot K representing an element of the fundamental group π1Xr of order s r contains a connected orientable surface S properly embedded in its exterior X N(K) such that S intersects the meridian of K minimally s times. Assume S has just one boundary component. Let g be the minimal genus of such surfaces for K, and assume s 4g 1. Then with respect to the genus one Heegaard splitting of X, K has bridge number at most 1.

Keywords
(1,1)–knots, Berge knots, bridge position, lens space, Scharlemann cycle, thin position
Mathematical Subject Classification 2000
Primary: 57M27
Secondary: 57M25
References
Forward citations
Publication
Received: 12 June 2005
Accepted: 16 August 2006
Published: 11 October 2006
Authors
Kenneth L Baker
School of Mathematics
Georgia Institute of Technology
Atlanta, GA 30332-0160, USA